p8d

Tachy for hours after aerobic exercise

Recommended Posts

p8d    0

Hi.  Does anyone else stay tachy for much of the day after doing light aerobic exercise?  I either do the stationary bike or rowing machine but it seems those days my heart rate stays high for several hours.  I'm on a beta blocker which usually keeps it pretty stable along with lots of water and salt.  Thanks.

Share this post


Link to post
Share on other sites
Jason_X    0

For me, anaerobic is much worse than aerobic, but yes, I often experience elevated heart rate for several hours afterward.   Aerobic exercise is never 100% aerobic, though. I often have to pace myself if I haven't been exercising lately, because it's easy for me to feel nauseous with anaerobic.   Exercise induced elevated heart rate is also a sure sign that I'll have insomnia in the evening as well 

Share this post


Link to post
Share on other sites
Chaos    0

Yes, I've noticed the same thing with aerobic type activities.  My HR will stay up for hours, sometimes days.  It also seems to trigger a cascade of other symptoms including immune dysfunction and further autonomic issues, so I largely avoid any type of aerobic activity now to avoid PEM.

Share this post


Link to post
Share on other sites
p8d    0

Oh the PEM is horrible if I overdo anything.  I'm very slowly learning my limits but it all seems so random.  I have managed to increase my aerobic and strength training to multiple times per week with the help of a PT but I have days and weeks of set backs.  Even short visits here at home or the house cleaners coming in for an hour every couple of weeks causes PEM.  The tachy stuff seems to be for several hours after aerobic exercise and going up stairs.  Thanks for the responses.  I see my cardiologist next week and will ask him and post his reply, if there is one.

Share this post


Link to post
Share on other sites
m@t    0

I tend to use propranolol directly after exercise to kill the prolonged elevated heart rate and insomnia. Do any of you use betablockers in this way too?

Share this post


Link to post
Share on other sites
p8d    0

I'm on Bystolic and have tried taking a half dose after exercise but it tanks my bp too much.

Share this post


Link to post
Share on other sites
yogini    0

There are a few ways I have dealt with this.  First, my personal (non-medical) opinion is that you don't need to do cardio.  And don't be in a rush. The exercise protocols are very harsh - too harsh - for many people.  Build up. If you are getting sick, walk, stretch, do lying exercises on the floor. Do seated exercise. Practice standing if you can't stand for long. Build up. If you are on a bike and it is making you sick do 5 minutes or 1 minute.  Your body might get adjusted and be able to build up. Experiment a bit. Stretch, warm up, cool down. Ask your doctor if you can wear compression hose or take extra meds. If you play around a bit, there is more of a chance to find a way to make exercise work for you. And, by the way, when I found exercise that "worked" I was still tachy for hours after.   Some of it is just a part of the condition.  You just have to find what is bearable and keep pushing forward. Not easy, but worth it I promise.

Edited by yogini

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now